Pennsylvania, 2001

Flash Flood and Flood in Pennsylvania, April 9, 2001

April 9, 2001 · NWS CLE · 4 events in 1 county or zone

2 hail, 1 flood, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 9, 10:53 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 9, 10:53 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1210 AM EDT MON APR 9 2001

UPDATED TO CORRECT THUNDERSTORM WATCH.

345 FCST DISCUSSION
BLV TREND OF CRNT FCST IN GOOD SHAPE THIS MORNING.  IN GNRL UPPR RDG
TO RMN IN PLACE ACRS FA THRU NEXT 48 HRS SHARPENING A BIT IN THE 48
TO 60 HR PD AS AN UPPR LOW DPNS IN THE CNTRL PLAINS.  WHILE FAIRLY
LOW MOS POP NUMBERS (XPC FOR TDA) REFLECT UPPR RDG ACRS CWA...SFC
PTTN WITH STNRY/WARM/COLD FRONT IN THE VCNTY TDA THRU WED IN MOIST
AMS SUGGEST MORE PCPN POTENTIAL.

FOR TDA MCS NOW OVR ERN IA DRIVEN BY WK DYNAMICS AND STG UNSTBL
850MB INFLOW OVR STNRY FNT THAT EXTENDS FM NRN OH THRU IA.  TSTMS
ALSO FIRING ON BNDRY ACRS CWA ATTM FM KPIT VCNTY TO KTOL VCNTY.  MCS
HAS EXPANDED NE ALTHOUGH GENERATION POINT FOR CONVECTION REMAINS IN
IA ATTM.  THE LINE ACRS CWA IS MOVG NE.  850 OVRRNG AND CONVERGENCE
FCST TO WKN AS FLOW TURN MORE WLY BY 12Z.  THIS SHOULD ALLOW DYING
MCS A MORE ELY PROGRESSION TWRD CWA THRU THE MORNING.  ASOCD VORT
LKLY TO TRIGGER MROE CONVECTION ACRS AREA THIS AFTN.  FOR TNGT CWA
ON BACK SIDE OF DYNAMICS ALTHOUGH SFC LOW FCST OVR ERN IA FCST TO
MOVE EAST TO NORTH ERN IND ALONG STNRY FCST BY 12Z TUES. ETA SHOWS
MORE POOLING OF INSTBY TO OUR WEST (LI'S -8 TO -10) AND WITH BETTER
850 OVRRNG OF BNDRY AGAIN...HELPD BY LOW...ANOTHER MCS IS PSBL WITCH
COULD REACH INTO THE CWA OVRNGT.  AGN...GVN THIS WILL BOOST POPS FM
MOS NUMBERS.   WL NEED TO CONT HIGH CHC POPS ON TUES AS LOW MOVES
ACRS CWA ALG STNRY FRONT IN MOIST AMS.

CLE...
OH...SEVERE THUNDERSTORM WATCH NORTHCENTRAL AND NORTHEASTERN OHIO.
PA...SEVERE THUNDERSTORM WATCH PA003

In the hours before

Special weather statement, Apr 9, 6:30 AM EST, 6 hours before
OHZ003-006>014-017>023-027>033-036>038-047-089-100000-
PAZ001>003-100000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
730 AM EDT MON APR 9 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA SAYS THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING OVER MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

A STATIONARY FRONT WILL BE DRAPED ACROSS THE AREA FROM WEST TO
EAST TODAY.  THIS WILL LIKELY BE THE FOCUS FOR SHOWERS AND
THUNDERSTORMS AS WARM UNSTABLE AIR TO THE SOUTH COLLIDES WITH THE
BOUNDARY.

THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS OF 58 MPH OR
HIGHER AND HAIL...DIME SIZE OR LARGER.

LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AT TIMES CAUSING LOCALIZED
FLOODING AND PONDING OF WATERS ON ROADWAYS.

PEOPLE IN NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD MONITOR
LATER FORECASTS FOR POSSIBLE WARNINGS AND KEEP AN EYE TO THE SKY.

SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY.

TK
Local storm report, Apr 9, 11:51 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1251 PM EDT MON APR 9 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1242 PM    WARREN                    OH   .75 INCH HAIL
04/09/01   TRUMBULL

LKW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 1 flood, 1 flash flood. Local standard time, as filed.

Hail, Crawford

When
April 9, 12:30 PM EST
Where
Crawford County, Meadville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.633, -80.150

Dime size hail was reported seven miles south of Meadville.

Hail, Crawford

When
April 9, 2:15 PM EST
Where
Crawford County, Meadville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.633, -80.150

Dime size hail was reported.

Flood, Crawford

When
April 9, 2:15 PM EST to 4:15 PM EST
Where
Crawford forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.685, -80.106 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused flooding on U.S. Highway 6 at Conneaut Lake.

Flash Flood, Crawford

When
April 9, 3:15 PM EST to 4:30 PM EST
Where
Crawford County, Conneaut Lake
Property damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
41.685, -80.106 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused flooding to the west of Conneaut Lake. One road was washed out by flood waters and several others were flooded by over a foot of water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241452, 5241451, 5241453, 5241454.